Article

Risperidone‑induced mania: An emergent complication of treatment

Anjana Rao Kavoor1★, Sayantanava Mitra1, Supriya Kumar Mondal2, Basudeb Das1★ Corresponding author

  1. 1Department of Psychiatry, Central Institute of Psychiatry, Ranchi, Jharkhand, India.
  2. 2Murshidabad Medical College and Hospital, Berhampore, West Bengal, India.

CORRESPONDENCE

Anjana Rao Kavoor

Department of Psychiatry, Central Institute of Psychiatry, Ranchi, Jharkhand, India.

Received: 08-12-2013; Revised: 25-02-2014; Accepted: 02-03-2014.

Volume 5, Issue 4 · pp. 258–260 · PUBLISHED 2014 · DOI: 10.4103/0976-500X.142448

View on JPP original site ↗

ABSTRACT

The occurrence of manic/hypomanic switch in patients being treated with risperidone has been reported by various authors, and they have described a variety of strategies for their management. In this report, we describe two cases of induction of elevated mood symptoms in patients treated with risperidone. We propose that the emergence of these symptoms may be a complication of treatment with this drug in susceptible individuals, of which the clinicians should be aware, mainly in those diagnosed with schizophrenia and bipolar disorder. We then discuss a few findings that might be useful in the management of such cases. We thereby also propose a mechanism for such an induction.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Kavoor, A. R., Mitra, S., Mondal, S. K., & Das, B. (2014). Risperidone‑induced mania: An emergent complication of treatment. Journal of Pharmacology and Pharmacotherapeutics, 5(4), 258–260. https://doi.org/10.4103/0976-500X.142448